Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Suggest treatment for severe painful edema in the legs while having multiple sclerosis

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 2007
Answered : 1710 Questions
Question
I am 75 yo male with MS for 38 years. Now I have Edema in both legs (below knee) more severe in right leg.
I'm in wheelchair most of time. When I walk it is difficult, stinging pain in legs. Is anything to take or do to
reduce swelling?
Mon, 28 May 2018 in Elderly Problems
 
 
Answered by Dr. Ajay Panwar 45 minutes later
Brief Answer:
Serum Proteins/KFT/Urine/Some more details

Detailed Answer:
Hi,
Thanks for being on healthcaremagic.com.
I am Dr.Ajay Panwar,a neurologist, here to answer your query.

I would like to know that do you have a history of Diabetes/Hypertension/Heart disease/Kidney disease or Liver disease?
If not, I would suggest you to get the following investigations done to know the cause of pedal edema-
1)Serum Proteins- low serum proteins is often the commonest cause of edema in legs
2)Hemogram
3)Kidney function tests and Liver function tests
4)Urine routine microscopy

Once we get to know the results of these investigations, we shall hopefully be knowing the cause of edema.

In general,if you don't have other illnesses, you may start with a high protein diet(3-4 egg whites per day) along with Protein powder supplements and hopefully, your edema will resolve gradually over a couple of weeks.

Hope that helps.If you have any further questions,I shall be glad to have you in follow-up else please close the thread,rate it and write a review.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Geriatics

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor